Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 241, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2000, 7:00 PM CDT for Lincoln County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 2000, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 13, 2000, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:15 PM CDT | Hail 0.75 | Wellfleet, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
590 WUUS53 KLBF 140000 SVRLBF NEC111-140100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT SUN AUG 13 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 800 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTH OF MAXWELL...OR ABOUT 11 MILES NORTHWEST OF CURTIS...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF SOUTHERN LINCOLN COUNTY EAST OF HIGHWAY 83. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ SLM LAT...LON 4130 10070 4071 10072 4071 10026 4130 10026
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:22 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 13, 1:22 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 122 PM CDT SUN AUG 13 2000 ...POPS TONIGHT AND TEMPERATURES TO BE THE CHALLENGE... 17Z SFC ANALYSIS SHOWS A FRONTAL BOUNDARY EXTENDING FROM NEAR DDC TO CNK THEN NORTHEAST THRU TQE INTO NRN IA. SFC DWPTS HAVE INCREASING INTO THE UPPER 60S TO NEAR 70 IN SWRN NEBR. A DEEPER SFC LOW IS LOCATED IN ERN MT WITH A TROUGH EXTNDING SE INTO SE WY. A FEW RADAR RETURNS THIS MORNING IN THE BUB AREA HAVE SINCE DISSIPATED. TEMPS TODAY HELD BACK DUE TO AREAS OF CLOUD COVER AND E-SE WINDS. LATEST VSBL SAT SHOWS CIRCULATION ASSOCIATED WITH VORT MAX IN FAR ERN COLORADO. MODELS DIFFER ON HANDLING THE SHORTWAVE EJECTING OUT OF ERN COLORADO TODAY AND ITS EFFECT EWD INTO KS/SRN NEBR TONIGHT. PREFER THE ETA MODEL W/POSITION AND TIMING. THE NGM NOT VERIFYING DUE TO LARGE AREA OF QPFS IN SW NEBR/NW KS BY 18Z TODAY. TONIGHT...VORT MAX WILL SHIFT INTO SWRN NEBR/WRN KS THIS EVENING AND SHOULD GENERATE SHOWERS AND THUNDERSTORMS WITH UPPER DIVERGENCE INDICATED BY ETA. WILL CARRY HIGHEST POPS IN THE SRN CWA AND LEAVE OUT POPS IN NW AND NRN TIER OF COUNTIES. SKIES WILL CLEAR IN SRN CWA AFTER MIDNIGHT WHILE THE NORTH REMAINS MOSTLY CLEAR. MONDAY...SUNNY AND ANOTHER HOT DAY SHAPING UP AS SFC TROUGH MOVES THROUGH WRN NEBR. SW WINDS WILL ALLOW TEMPS TO REACH THE MID TO UPPER 90S...95 TO 100 ERN PNHDLE AND SW. MONDAY NIGHT...A COLD FRONT WILL SLIP SOUTHWARD. WINDS WILL TURN NORTHEAST AS HIGH PRESSURE FROM THE NORTHERN PLAINS NOSES IN. FRONT WILL BE A DRY ONE WITH A LACK OF ANY UPPER SUPPORT. TUESDAY...MOSTLY SUNNY WITH EASTERLY WINDS BECOMING SE IN THE AFTERNOON. WILL FOLLOW THE SLIGHTLY COOLER FWC GUIDANCE WITH HIGHS OF MID 80S MOST AREAS. WILL LEAVE OUT MENTION OF POPS ATTM WITH ONLY THE AVN SHOWING A VORT MAX MOVING ACROSS SOUTH DAKOTA AND QPFS ACROSS NRN NEBR. ETA MODEL SHOWS A VORT MAX ROTATING CLOCKWISE OUT OF WRN CLORADO AT 00Z WED AROUND THE UPPER RIDGE. THIS WILL GIVE ANOTHER CHC OF SHOWERS AND THUNDERSTORMS TUE NIGHT AND WEDNESDAY AND WILL WORD ACCORDINGLY IN THE EXTENDED. EXTENDED...CHC OF TSRA WED THRU FRIDAY AS DISTURBANCES RIPPLE THROUGH THE FLAT RIDGE. HIGH PRESSURE IN THE NRN PLAINS WILL MOVE EAST INTO THE GREAT LAKES FRIDAY AS A FRONTAL BOUNDARY LIES ALONG THE NEBR/KS BORDER AREA. UPPER RIDGE FCST TO AMPLIFY NORTHWARD INTO THE NRN PLAINS FOR THE WEEKEND LIKELY ENDING PRECIP CHCS. .LBF...NONE ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:27 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 2 hr |
| Aug 14, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.